fb_thumb
Acupuncture of Columbia View Entire Blog

Acupuncture & Chemotherapy Induced Peripheral Neuralgia

6/26/2012
Gina,

I wanted to drop you a note to tell you how much I appreciate your knowledge of and skills in the art of acupuncture. As I have told you, my colleagues in the Department of Family and Community Medicine at the University of Missouri were mixed in their assessment of whether or not acupuncture would help with my neuropathy in both feet, a side effect of six chemotherapy treatments. And then, an oncology social worker, Dr. Denise Swenson, a former student of my wife, was aware of cases in which acupuncture made a significant difference in neuropathy due to chemotherapy. So, although not fully convinced, I nevertheless chose to try it.

I can't begin to thank you enough for getting me started and for continuing acupuncture treatments. My feet are 50% better, which is huge when you consider they were previously numb, tingled, and caused me to stumble often. I now have feeling in both feet, I have much improved balance, and I am beginning to think the neuropathy will go away.

It is difficult to describe what it means to a person with terminal cancer to have the body rid of the many side effects of the chemotherapy designed to treat it. This is especially true of the feet, a constant daily reminder of the ordeal caused by the cancer shrinking and cell-killing chemicals. At any rate, thank you for your treatments, I am glad that I made that first appointment. - D.O.


D.O, PhD
Department of Family and Community Medicine
Deputy Director, Interdisciplinary Center on Aging
University of Missouri